MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G24888
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/31/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pma/510(k) # : p100022.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4) cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.Device evaluation: the ziv6-35-125-6-40-ptx device of lot number c1066803 involved in this complaint was implanted in the patient, and was not available for evaluation.With the information provided, a document based investigation was conducted.There is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.Patient pre-existing conditions, diet and lifestyle is the most likely root cause for this complaint particularly as the patient has type ii diabetes and hypercholesterolemia.However, as the circumstances of use cannot be replicated in a laboratory environment, a definitive root cause cannot be determined.There is no evidence to suggest that the customer did not follow the instructions for use.It may be noted that the product ifu lists worsened claudication/rest pain as a known potential adverse event.Document review: prior to distribution all ziv6-xx-ptx devices are subject to visual inspection and functional checks to ensure device.A review of the relevant manufacturing records (c1066803) revealed no discrepancies that could have contributed to this complaint.Upon review of complaints, this failure mode has not occurred previously with this lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1066803.Summary: there is no evidence to suggest that this incident did not occur.Therefore, the complaint is confirmed based on customer testimony.The risk was determined to be moderate (category ii).According to the initial reporter, the patient required secondary intervention including balloon angioplasty, atherectomy and stenting.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
(b)(4), worsened claudication/rest pain of study leg, possibly related to study lesion.One zilver® ptx® v study stent was placed during the index procedure on (b)(6) 2015.The study lesion was the left distal sfa, 20 mm in length, with 75% diameter stenosis.There were two patent runoff vessels.The patient underwent pre-dilatation of study lesion with one inflation of a 5.0 x 40 mm balloon at 12 atm for 60 seconds.One zilver® ptx® v study stent was placed in the left distal superficial femoral artery via contralateral access.Post-stent dilatation was performed with three inflations of a 5.0 mm x 20 mm dilatation balloon at 20 atm for 20 seconds, 30 seconds, and 30 seconds.At the end of the case, there was 20% residual stenosis remaining in the study lesion, no thrombus was present.On the same day, the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2016 (281 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention as previously reported.(b)(4).On (b)(6) 2017 (604 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention as previously reported.(b)(4).On (b)(6) 2018 (1185 days post-procedure), the patient complained of left lower extremity claudication, worsened claudication/rest pain.The physician indicated the event was possibly related to the study product and was unlikely related to the study procedure.The device did not malfunction or deteriorate in characteristics or performance.On (b)(6) 2018 (1197 days post-procedure), the patient underwent a secondary intervention within the study lesion.The pre-intervention diameter stenosis was 100%.The treatment provided was percutaneous, including balloon angioplasty, atherectomy, and stenting.The secondary intervention was deemed successful with residual stenosis <50%.The site considered the event resolved on the same day, after treatment.
 
Event or Problem Description
This report is being submitted as a cancellation report based on additional information.It has been confirmed that a supera stent was inserted prior to the event being reported in this report.The supera stent covered the cook stent which, it has been confirmed, "effectively removed the cook stent from circulation".12-004, worsened claudication/rest pain of study leg, possibly related to study lesion.One zilver® ptx® v study stent was placed during the index procedure on (b)(6) 2015.The study lesion was the left distal sfa, 20 mm in length, with 75% diameter stenosis.There were two patent runoff vessels.The patient underwent pre-dilatation of study lesion with one inflation of a 5.0 x 40 mm balloon at 12 atm for 60 seconds.One zilver® ptx® v study stent was placed in the left distal superficial femoral artery via contralateral access.Post-stent dilatation was performed with three inflations of a 5.0 mm x 20 mm dilatation balloon at 20 atm for 20 seconds, 30 seconds, and 30 seconds.At the end of the case, there was 20% residual stenosis remaining in the study lesion, no thrombus was present.On the same day, the patient was discharged from the hospital taking aspirin and plavix.On (b)(6) 2016 (281 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention as previously reported.(b)(4).On (b)(6) 2017 (604 days post-procedure), the patient experienced an occlusion/restenosis of the study lesion requiring intervention as previously reported.(b)(4).On (b)(6) 2018 (1185 days post-procedure), the patient complained of left lower extremity claudication, worsened claudication/rest pain.The physician indicated the event was possibly related to the study product and was unlikely related to the study procedure.The device did not malfunction or deteriorate in characteristics or performance.On (b)(6) 2018 (1197 days post-procedure), the patient underwent a secondary intervention within the study lesion.The pre-intervention diameter stenosis was 100%.The treatment provided was percutaneous, including balloon angioplasty, atherectomy, and stenting.The secondary intervention was deemed successful with residual stenosis <50%.The site considered the event resolved on the same day, after treatment.
 
Additional Manufacturer Narrative
Pma/510(k) # : p100022.Cook ireland ltd (manufacturer) is submitting this report on behalf of cook medical incorporated (cmi)(importer).Exemption number: e2016031.Information pertaining to section g.1 as follows: importer site contact and address: (b)(4).Cook medical incorporated (cmi) 1025 acuff road p.O box 4195 bloomington indiana 47402-4195.Importer site establishment registration number: 3005580113.This report is being submitted as a cancellation report based on additional information.It has been confirmed that a supera stent was inserted prior to the event being reported in this report.The supera stent covered the cook stent which, it has been confirmed, "effectively removed the cook stent from circulation".

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key7955263
Report Number3001845648-2018-00480
Device Sequence Number1189873
Product Code NIU
UDI-Device Identifier10827002248882
UDI-Public(01)10827002248882(17)151202(10)C1066803
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2015
Device Model NumberG24888
Device Catalogue NumberZIV6-35-125-6-40-PTX
Device Lot NumberC1066803
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/13/2018
Event Location Hospital
Initial Date Received by Manufacturer 09/14/2018
Supplement Date Received by Manufacturer09/14/2018
Initial Report FDA Received Date10/11/2018
Supplement Report FDA Received Date09/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR